Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 67, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 13, 2011, 2:52 PM EDT for Allegheny County, Beaver County, Washington County, Pennsylvania; Brooke County, Hancock County, West Virginia; Columbiana County, Jefferson County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 2:52 PM EDT (18:52 UTC)
- Expired
- May 13, 2011, 3:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Columbiana County, OH, Jefferson County, OH, Allegheny County, PA, Beaver County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV
The radar
The Pittsburgh radar (KPBZ), 26 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
594 WUUS51 KPBZ 131852 SVRPBZ OHC029-081-PAC003-007-125-WVC009-029-131930- /O.NEW.KPBZ.SV.W.0067.110513T1852Z-110513T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 252 PM EDT FRI MAY 13 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN COLUMBIANA COUNTY IN EAST CENTRAL OHIO... NORTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL OHIO... EXTREME NORTHWESTERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA... EXTREME WEST CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... WESTERN BEAVER COUNTY IN WESTERN PENNSYLVANIA... NORTH CENTRAL BROOKE COUNTY IN NORTHERN WEST VIRGINIA... HANCOCK COUNTY IN NORTHERN WEST VIRGINIA... * UNTIL 330 PM EDT * AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW CUMBERLAND...MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIRTON... HAMMONDSVILLE... TORONTO... SUN VALLEY... NEW CUMBERLAND... TOMLINSON RUN STATE PARK... NEW MANCHESTER... WELLSVILLE... NEWELL... EAST LIVERPOOL... CHESTER... RACCOON CREEK STATE PARK... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 4083 8041 4055 8023 4036 8067 4050 8082 TIME...MOT...LOC 1851Z 231DEG 23KT 4049 8065 $$ 34
2 follow-up statements
180 WWUS51 KPBZ 131918 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 318 PM EDT FRI MAY 13 2011 PAC003-WVC009-131928- /O.CAN.KPBZ.SV.W.0067.000000T0000Z-110513T1930Z/ ALLEGHENY PA-BROOKE WV- 318 PM EDT FRI MAY 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR BROOKE AND ALLEGHENY COUNTIES IS CANCELLED... LAT...LON 4042 8062 4057 8073 4083 8041 4058 8025 TIME...MOT...LOC 1918Z 231DEG 23KT 4060 8047 $$ OHC029-081-PAC007-125-WVC029-131930- /O.CON.KPBZ.SV.W.0067.000000T0000Z-110513T1930Z/ COLUMBIANA OH-JEFFERSON OH-WASHINGTON PA-BEAVER PA-HANCOCK WV- 318 PM EDT FRI MAY 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR JEFFERSON AND COLUMBIANA COUNTIES IN EAST CENTRAL OHIO...AND WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...AND BEAVER COUNTY IN WESTERN PENNSYLVANIA...AND HANCOCK COUNTY IN NORTHERN WEST VIRGINIA... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOOKSTOWN...MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TOMLINSON RUN STATE PARK... SUN VALLEY... NEWELL... NEW MANCHESTER... NEW CUMBERLAND... CHESTER... WELLSVILLE... TORONTO... HAMMONDSVILLE... EAST LIVERPOOL... HARSHAVILLE... SHIPPINGPORT... LAT...LON 4042 8062 4057 8073 4083 8041 4058 8025 TIME...MOT...LOC 1918Z 231DEG 23KT 4060 8047 $$ 34
224 WWUS51 KPBZ 131927 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 327 PM EDT FRI MAY 13 2011 OHC029-081-PAC007-125-WVC029-131937- /O.EXP.KPBZ.SV.W.0067.000000T0000Z-110513T1930Z/ COLUMBIANA OH-JEFFERSON OH-WASHINGTON PA-BEAVER PA-HANCOCK WV- 327 PM EDT FRI MAY 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON AND COLUMBIANA COUNTIES IN EAST CENTRAL OHIO...AND WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...AND BEAVER COUNTY IN WESTERN PENNSYLVANIA...AND HANCOCK COUNTY IN NORTHERN WEST VIRGINIA EXPIRES AT 330 PM EDT... LAT...LON 4042 8062 4057 8073 4083 8041 4058 8025 TIME...MOT...LOC 1927Z 231DEG 23KT 4064 8041 $$ 34
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:20 PM EDT, 32 minutes earlier.
Area forecast discussion, May 13, 2:20 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 220 PM EDT FRI MAY 13 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM, MOVING SLOWLY EASTWARD FROM THE MIDWEST, WILL CAUSE SHOWERS AND THUNDERSTORMS TO BECOME NUMEROUS THIS AFTERNOON, AND THROUGH THE WEEKEND. SHOWERS COULD HANG ON FOR MUCH OF THE COMING WEEK, AS THE LOW PRESSURE SYSTEM PIN WHEELS OVER THE REGION. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED THUNDERSTORMS HAVE DEVELOPED DURING THE EARLY AFTERNOON HOURS. OUTFLOW BOUNDARIES COULD BE A FOCUSING MECHANISM FOR THUNDERSTORMS...AS THE WARM FRONT HAS BECOME RATHER DIFFUSE. HEAVY RAINFALL SHOULD BE THE GREATEST THREAT WITH THESE THUNDERSTORMS...ESPECIALLY IN AREAS THAT RECEIVED RAIN YESTERDAY. FOR LOCATIONS THAT SAW LITTLE RAIN YESTERDAY...DRYING TREND EARLIER THIS WEEK SHOULD ALLOW GROUND TO HOLD MORE MOISTURE. NAM MODEL PROFILES SHOW INSTABILITY. HOWEVER, CAPE AREA APPEARS TO BE OF NARROW TYPE, WHICH MEANS SLOWER UPDRAFTS, THAT CAN BE MORE FAVORABLE FOR HEAVY RAIN PRODUCTION OVER LARGE HAIL AND DAMAGING WIND. STORM PROPAGATION CHARACTERISTICS THIS PERIOD ALSO FAVOR SLOW STORM MOVEMENTS AND POTENTIAL BACK-BUILDING AND TRAINING. 3-HOUR FLASH FLOOD GUIDANCE SUGGESTS NO MORE THAN 1.5 INCHES OF RAIN WITHIN 3 HOURS CAN CAUSE FLOODING. OF COURSE, IN URBAN AREAS, THIS WOULD BE MORE LIKE 1.0 INCH IN 3-HOURS. FORECASTED TEMPERATURES TO BE ABOUT 10 DEGREES WARMER THAN NORMAL, USING BLEND OF RECENT NAM AND GFS MOS AND BIAS-CORRECTED MEAN SREF VALUES. && .SHORT TERM /SATURDAY THROUGH MONDAY/... BLEND OF RECENT SREF, NAEFS, AND ECMWF MODEL OUTPUT CONCUR THAT LOW PRESSURE SYSTEM WILL BEGIN ITS PIN WHEEL THROUGH THE AREA FOR THE WEEKEND...WITH PERIODS OF SHOWERS AND THUNDERSTORMS. HENCE, HAVE USED GENERALLY USE LIKELY POPS...WITH A SLIGHT DECREASING TREND OVERNIGHT AT CONVECTIVE MINIMUM. AS THE UPPER LOW GETS CLOSER TO THE AREA...THE INFLUENCE OF ITS COLD TEMPERATURES ALOFT AND CLOUDY, SHOWERY CONDITIONS, WILL CAUSE TEMPERATURES TO DECREASE TO TO JUST ABOVE NORMAL BY THE END OF THE WEEKEND, AS INDICATED BY RECENT GFS AND NAM MOS VALUES. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... BLEND OF NAEFS AND ECMWF MODEL OUTPUT CONTINUE TO SHOW THE LOW PRESSURE SYSTEM, SUPPORTED BY A COLD LOW ALOFT, PIN WHEELING OVER THE EASTERN STATES, INTO AT LEAST THURSDAY IF NOT FRIDAY. HENCE, CONCUR WITH HPC, THAT THE UPPER OHIO VALLEY WILL BE LIKELY TO GET SHOWERS AT LEAST INTO WEDNESDAY NIGHT, AND PERHAPS INTO FRIDAY. DUE TO THE COLD TEMPERATURES ALOFT AND ACCOMPANYING CLOUDY, SHOWERY CONDITIONS THIS PERIOD, EXPECT HIGH TEMPERATURES 5 TO 8 DEGREES COOLER THAN NORMAL INTO THURSDAY, WHILE EXPECT EARLY MORNING LOWS TO BE ALMOST 5 DEGREES WARMER THAN NORMAL. AS COLD UPPER LOW FILLS OR EXITS, AND ACCOMPANYING CLOUDS AND SHOWERS LESSEN, HIGHS FRIDAY CAN BE NEAR NORMAL. SPECIFIC TEMPERATURES WERE FORECASTED USING HPC GUIDANCE, TEMPERED BY FAVORABLY COMPARABLE BLEND OF NAEFS MEDIAN VALUES AND GFS MOS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS SUGGESTED BY RECENT RADAR AND SURFACE DATA COUPLED WITH HI-RES MODEL OUTPUT, EXPECT VFR CUMULUS ACROSS THE UPPER OHIO VALLEY TO BE BE PUNCTUATED BY BANDS OF SCATTERED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN, WITH POTENTIAL IFR RESTRICTIONS, INTO EARLY EARLY TONIGHT. AS SUGGESTED BY RECENT NAM MODEL PROFILES AND GFS LAMP, EXPECT MVFR STRATUS AND POTENTIALLY IFR FOG TO FORM LATE TONIGHT IN THE NOCTURNALLY-CHILLED AND RAIN-MOISTENED SURFACE LAYER. LOCATIONS GETTING HEAVY RAIN CAN HAVE A PERIOD OF IFR FOG. SURFACE WINDS WILL BE MAINLY FROM THE SOUTH NEAR 10 KTS THIS AFTERNOON AND NEAR 5 KTS TONIGHT. WINDS CAN GUST OVER 25 KTS IN THUNDERSTORMS WITH HEAVY RAIN. BLEND OF RECENT SREF, NAEFS, AND ECMWF MODEL OUTPUT SHOW THE LOW PRESSURE SYSTEM, COMING EAST FROM THE MIDWEST, WILL SLOWLY PIN WHEEL THROUGH THE UPPER OHIO VALLEY TONIGHT INTO POSSIBLY THURSDAY, RESULTING IN PERIODS OF SHOWERS AND THUNDERSTORMS WITH RESTRICTIONS. THIS SYNOPTIC SCENARIO WILL ALSO BE FAVORABLE FOR LATE NIGHT PATCHES OF MVFR STRATUS AND IFR FOG FORMATION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 13, 4:57 AM EDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 457 AM EDT FRI MAY 13 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-140900- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 457 AM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG THUNDERSTORMS, THIS AFTERNOON AND EARLY TONIGHT, MAY PRODUCE LOCALLY HEAVY RAIN. LOCATIONS GETTING RAIN AMOUNTS OF MORE THAN 1.5 INCHES IN LESS THAN 3 HOURS CAN HAVE FLOODING DEVELOP QUICKLY. THE THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 13, 12:03 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1203 PM EDT FRI MAY 13 2011
MDZ001-WVZ023-041-131700-
GARRETT MD-PRESTON WV-TUCKER WV-
1203 PM EDT FRI MAY 13 2011
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...GARRETT...TUCKER AND PRESTON...
AT 1159 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN 5 MILES NORTH
OF NEWBURG...OR ABOUT 3 MILES EAST OF GLADESVILLE...MOVING EAST AT
15 MPH.
HEAVY RAIN MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.
VISIBILITY CAN BE REDUCED.
SOME LOCATIONS THAT WILL BE IMPACTED BY THIS HEAVY RAIN INCLUDE...
NEWBURG... FELLOWSVILLE... MASONTOWN...
TUNNELTON... HANNAHSVILLE... KINGWOOD...
ROWLESBURG... VALLEY POINT... TERRA ALTA...
HAZELTON... CRANESVILLE...
CATHEDRAL STATE PARK...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3921 7982 3923 7983 3924 7986 3926 7986
3929 7988 3957 7984 3958 7983 3972 7946
3921 7949
34Special weather statement, May 13, 1:02 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 102 PM EDT FRI MAY 13 2011 MDZ001-PAZ076-WVZ023-041-132015- GARRETT-FAYETTE RIDGES-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE... NORMALVILLE...FARMINGTON...OHIOPYLE...MARKLEYSBURG...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 102 PM EDT FRI MAY 13 2011 ...THUNDERSTORMS WITH HEAVY RAIN... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON. THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AT THE RATE OF 2 TO 3 INCHES PER HOUR AND WILL LIKELY MOVE EAST...NORTHEASTWARD AT APPROXIMATELY 15 MPH. WITH THAT PROJECTED RAINFALL RATE AND SLOW MOVEMENT, SOME LOCATIONS WILL EXPERIENCE RAPID RISES TO SMALL STREAMS, PONDING OF WATER ON ROADS AND IN LOW LYING AREAS, AND LOCALIZED FLASH FLOODING. MOVE TO HIGH GROUND QUICKLY SHOULD FLOOD WATER THREATEN AND REMEMBER NOT TO DRIVE THROUGH AREAS WHERE WATER IS FLOWING ACROSS THE ROAD. STAY TUNED THIS AFTERNOON TO NOAA WEATHER RADIO OR OTHER NEWS MEDIA FOR LATER STATEMENT AND WARNINGS. PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. 15
Special weather statement, May 13, 1:19 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
119 PM EDT FRI MAY 13 2011
OHZ041-050-PAZ013-014-020-021-029-WVZ001>003-131915-
ALLEGHENY PA-BEAVER PA-BROOKE WV-BUTLER PA-COLUMBIANA OH-HANCOCK
WV-JEFFERSON OH-LAWRENCE PA-OHIO WV-WASHINGTON PA-
119 PM EDT FRI MAY 13 2011
...HEAVY RAIN...
A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN
WILL MOVE THROUGH THE FOLLOWING
COUNTIES...COLUMBIANA...JEFFERSON...WASHINGTON...ALLEGHENY..
.BEAVER.. .BUTLER...LAWRENCE...OHIO...BROOKE AND HANCOCK...
AT 108 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING
HEAVY RAIN ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
COLUMBIANA TO AVELLA...MOVING NORTHEAST AT 15 MPH.
THESE STORMS ARE SLOW-MOVING AND COULD PRODUCE HEAVY RAINFALL AT THE
RATE OF 2 TO 3 INCHES PER HOUR. HEAVY RAIN MAY CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS...PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS...AND REDUCED VISIBILITIES.
SOME LOCATIONS THAT WILL BE IMPACTED BY THIS HEAVY RAIN INCLUDE...
WELLSBURG... WEIRTON...
TOMLINSON RUN STATE PARK... SUN VALLEY...
NEWELL... NEW MANCHESTER... NEW CUMBERLAND...
FRANKLIN... FOLLANSBEE... COLLIERS...
CHESTER... BETHANY...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4033 7978 4011 8058 4090 8076 4090 8053
4099 8053 4112 8020
34Special weather statement, May 13, 1:29 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 129 PM EDT FRI MAY 13 2011 PAZ031-075-076-131800- FAYETTE PA-FAYETTE RIDGES PA-GREENE PA- 129 PM EDT FRI MAY 13 2011 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL GREENE AND WEST CENTRAL FAYETTE COUNTIES... AT 125 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MASONTOWN... MOVING NORTHEAST AT 15 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR HOPWOOD AROUND 200 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4001 7973 3983 7960 3974 7997 3987 8003 15
Special weather statement, May 13, 2:17 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
217 PM EDT FRI MAY 13 2011
OHZ039>041-049-050-059-WVZ001>004-131915-
BELMONT OH-BROOKE WV-CARROLL OH-COLUMBIANA OH-HANCOCK WV-HARRISON
OH-JEFFERSON OH-MARSHALL WV-OHIO WV-TUSCARAWAS OH-
217 PM EDT FRI MAY 13 2011
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
COLUMBIANA...BELMONT...HARRISON...JEFFERSON...TUSCARAWAS...CARROLL...
MARSHALL...OHIO...BROOKE AND HANCOCK...
AT 211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 4
MILES SOUTHWEST OF AUGUSTA TO 4 MILES NORTHWEST OF BELLAIRE...MOVING
NORTHEAST AT 20 MPH.
THESE STORMS ARE SLOW-MOVING AND COULD PRODUCE HEAVY RAINFALL AT THE
RATE OF 2 TO 3 INCHES PER HOUR. HEAVY RAIN MAY CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS...PONDING OF WATER ON ROADWAYS AND IN LOW
LYING AREAS...AND REDUCED VISIBILITIES. IN ADDITION...GUSTY WINDS TO
35 MPH MAY BE POSSIBLE IN THESE STORMS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
SHERRODSVILLE... SCIO... SAINT CLAIRSVILLE...
NEW ATHENS... MORRISTOWN... MALVERN...
LEESVILLE LAKE PARK... KILGORE...
JEWETT... FLUSHING... DELLROY...
CARROLLTON...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4065 8124 4072 8123 4073 8109 4091 8108
4090 8091 4093 8089 4093 8082 4090 8080
4090 8075 4012 8053 3988 8100 4065 8133
34Special weather statement, May 13, 2:41 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
241 PM EDT FRI MAY 13 2011
PAZ076-131945-
FAYETTE RIDGES PA-
241 PM EDT FRI MAY 13 2011
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTY...
FAYETTE RIDGES...
AT 237 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 10 MILES WEST OF SEVEN
SPRINGS...OR ABOUT 5 MILES SOUTHEAST OF CONNELLSVILLE...MOVING
NORTHEAST AT 15 MPH.
THESE THUNDERSTORMS ARE PRODUCING HEAVY RAIN THAT MAY CAUSE PONDED
WATER ON ROADS AND IN LOW LYING AREAS. THIS STORM MAY ALSO GENERATE
SMALL HAIL AND WIND GUSTS TO 50 MPH.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
&&
LAT...LON 4000 7933 3999 7933 3994 7936 3992 7938
3991 7939 3991 7956 4002 7956 4007 7937
4000 7932
15The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:07 PM EDT | Special Weather Statement | PBZ | Westmoreland | 53 min |
| May 12, 8:18 PM EDT | Special Weather Statement | PBZ | Fayette | 57 min |
| May 12, 8:42 PM EDT | Areal Flood Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 3 hr |
| May 12, 8:51 PM EDT | Special Weather Statement | PBZ | Westmoreland | 54 min |
| May 12, 9:16 PM EDT | Special Weather Statement | PBZ | Fayette | 59 min |
| May 13, 7:37 AM EDT | Special Weather Statement | PBZ | Armstrong | 53 min |
| May 13, 1:19 PM EDT | Special Weather Statement | PBZ | Allegheny, Beaver, Lawrence | 116 min |
| May 13, 1:29 PM EDT | Special Weather Statement | PBZ | Fayette | 31 min |
| May 13, 2:41 PM EDT | Special Weather Statement | PBZ | Fayette | 64 min |
| May 13, 3:34 PM EDT | Special Weather Statement | PBZ | Westmoreland | 56 min |
| May 13, 3:41 PM EDT | Special Weather Statement | PBZ | Allegheny | 49 min |
| May 13, 3:43 PM EDT | Special Weather Statement | PBZ | Allegheny | 47 min |
| May 13, 3:49 PM EDT | Areal Flood Warning | PBZ | Allegheny, Fayette, Washington, Westmoreland | 6 hr |
| May 13, 3:52 PM EDT | Flood Watch | PBZ | Allegheny, Armstrong, Beaver, Butler, Fayette, Greene and 3 more | 6 hr |
| May 13, 4:04 PM EDT | Special Weather Statement | PBZ | Armstrong | 56 min |
| May 13, 4:32 PM EDT | Special Weather Statement | PBZ | Greene | 58 min |
| May 13, 5:37 PM EDT | Special Weather Statement | PBZ | Jefferson | 53 min |
| May 13, 5:54 PM EDT | Areal Flood Warning | PBZ | Greene | 14 hr |
| May 12, 8:34 PM EDT | Special Weather Statement | PBZ | Marshall, Ohio | 56 min |
| May 12, 8:48 PM EDT | Areal Flood Warning | PBZ | Hancock | 3 hr |
| May 12, 9:07 PM EDT | Special Weather Statement | PBZ | Wetzel | 53 min |
| May 12, 10:40 PM EDT | Special Weather Statement | PBZ | Preston, Tucker | 65 min |
| May 12, 11:27 PM EDT | Special Weather Statement | PBZ | Tucker | 33 min |
| May 13, 12:03 PM EDT | Special Weather Statement | PBZ | Preston | 57 min |
| May 13, 2:15 PM EDT | Flash Flood Warning | PBZ | Preston | 2 hr |
| May 13, 2:17 PM EDT | Special Weather Statement | PBZ | Brooke, Ohio | 58 min |
| May 13, 3:38 PM EDT | Flash Flood Warning | PBZ | Ohio | 3 hr |
| May 13, 4:56 PM EDT | Special Weather Statement | PBZ | Preston, Tucker | 64 min |
| May 13, 3:59 PM EDT | Areal Flood Warning | PBZ | Columbiana | 16 hr |
| May 13, 4:42 PM EDT | Special Weather Statement | PBZ | Columbiana | 63 min |
| May 13, 7:13 PM EDT | Special Weather Statement | PBZ | Carroll | 62 min |
| May 13, 7:21 PM EDT | Areal Flood Warning | PBZ | Carroll | 12 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.